Approximate Distributional Results Based on the Maximum Likelihood Estimators for the Weibull Distribution

Article

Bain, Lee J.; Engelhardt, Max   (1986, ASQC)   University of Missouri-Rolla

Journal of Quality Technology    Vol. 18    No. 3
QICID: 5547    July 1986    pp. 174-181
List $10.00
Member $5.00

FOR A LIMITED TIME, ACCESS TO THIS CONTENT IS FREE!
You will need to be signed in.
New to ASQ? Register here.

Article Abstract

Simple approximations which are useful for constructing confidence intervals for the parameters, tolerance limits and confidence limits on reliability, based on maximum likelihood estimators, are studied in this paper. A new approximation for the distribution of the maximum likelihood estimator of the shape parameter is proposed, which works equally well for both complete and censored cases. Small-sample properties of some asymptotic results for the scale parameter, tolerance limits and reliability are also considered. The accuracy of these approximations is studied by comparing them to some existing Monte Carlo simulation results available in the literature.

Keywords

Reliability,Confidence intervals,Maximum likelihood estimate (MLE)


Browse QIC Articles Chronologically:     Previous Article     Next Article

New Search

Featured advertisers





ASQ is a global community of people passionate about quality, who use the tools, their ideas and expertise to make our world work better. ASQ: The Global Voice of Quality.